Acrosyndromes induits par la bleomycine au cours de la maladie de kaposi associee au VIH 1

Translated title of the contribution: Bleomycin-induced raynaud's syndromes in HIV-1-associated Kaposi disease

J. Sibilia, D. Rey, G. Beck-Wirth, Ph Fraisse, Nabil Chakfe, L. Grunebaum, M. L. Wiesel, M. L. Partisani, J. M. Lang

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

OBJECTIVES: Raynaud's syndromes may be observed in HIV- infected patients, particularly those with Kaposi disease treated with bleomycin. This complication occurs in 10% of patients given bleomycin although only 7 cases have been reported in the literature. The aim of this study was to determine the frequency of certain biological abnormalities observed in HIV patients with Kaposi disease given bleomycin and who develop Raynaud's syndromes. PATIENTS AND METHODS: A survey was conducted from 1989 to 1995 among 1074 patients infected with HIV-1. There were 121 patients with Kaposi disease and 73 of these were treated with bleomycin. The clinical features and laboratory results (cryoglobulinemia, free protein-S, protein-C, anti-cardiolipin antibodies, von Willebrand factor (vWF.ag), endothelin-1) were obtained in 5 patients who developed bleomycin-induced Raynaud's syndrome RESULTS: Among the 73 patients with Kaposi disease treated with bleomycin (total mean dose = 227 mg (120-380 mg)), 5 patients (12.6%) developed a severe Raynaud's synchrome including two who suffered digital necrosis. Withdrawal of bleomycin led to improved symptomatology (n = 2) or an aggravation (n = 1) in the 3 patients followed. CONCLUSION: Raynaud's syndromes are frequent (12.6%) in HIV patients with Kaposi disease treated with bleomycin. The vascular toxicity of bleomycin, demonstrated in animals, would appear to be the causal factor among others. Release of endothelial factors (vWF.ag, endothelin-1) and perturbed hemostasis related to the HIV infection (protein-S deficiency, anti-cardiolipin antibodies) could be an expression of and aggravate the vascular toxicity of bleomycin.

Translated title of the contributionBleomycin-induced raynaud's syndromes in HIV-1-associated Kaposi disease
Original languageFrench
Pages (from-to)1564-1567
Number of pages4
JournalPresse Medicale
Volume26
Issue number33
StatePublished - Nov 1 1997

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Bleomycin-induced raynaud's syndromes in HIV-1-associated Kaposi disease'. Together they form a unique fingerprint.

Cite this